Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 352, NWS Little Rock, AR

July 13, 2003Desha County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2003, 10:43 PM CDT for Desha County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2003, 10:43 PM CDT (03:43 UTC)
Expired
Jul 13, 2003, 11:45 PM CDT
In force
62 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Desha County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:31 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 13, 10:31 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT SUN JUL 13 2003

UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO REMOVED POPS FOR
THE REST OF THE NIGHT EXCEPT IN THE EAST AND SOUTH WHERE SOME
STRONG TO SEVERE THUNDERSTORMS REMAIN AND SOME ISOLATED ACTIVITY
OCCASIONALLY HAS DEVELOPED ON OUTFLOW BOUNDARIES. THIS LIKELY WILL
DECREASE IN A FEW HOURS. ALSO...WINDS HAVE BECOME VERY LIGHT...SO
DECREASED WIND FORECASTS A LITTLE.

.LZK...NONE
Hazardous weather outlook, Jul 13, 2:23 PM CDT, 8 hours 20 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS
AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK
SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT
WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS
OVER ARKANSAS.

SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND
TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY
INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT
RAIN PRODUCERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION
DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT
AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT
THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN
ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE
WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF
ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION.

44

In the hours before

Local storm report, Jul 13, 7:00 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0353 PM    2 N CAVE CITY             AR   .88 INCH HAIL
07/13/03   SHARP                          REPORTED BY LAW
                                          ENFORCEMENT.

0453 PM    FRANKLIN                  AR   .75 INCH HAIL
07/13/03   IZARD                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0501 PM    PFEIFFER                  AR   1.00 INCH HAIL
07/13/03   INDEPENDENCE                   REPORTED BY EMERGENCY
                                          MANAGEMENT.

44
Special weather statement, Jul 13, 7:33 PM CDT, 3 hours 10 minutes before
ARZ003>007-013>016-023>025-033-034-046-047-140300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH #740 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...BAXTER...BOONE...FULTON...IZARD...
MARION...SEARCY...SHARP...AND STONE...

SEVERE THUNDERSTORM WATCH #740 REMAINS IN EFFECT FOR...CLEBURNE...
INDEPENDENCE...JACKSON...MONROE...PRAIRIE...VAN BUREN...WHITE AND
WOODRUFF COUNTIES UNTIL 1000 PM CDT...

29
Local storm report, Jul 13, 7:59 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    MOUNT PLEASANT            AR   WIND DAMAGE
07/13/03   IZARD                          SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0530 PM    2 S MYRON                 AR   WIND DAMAGE
07/13/03   IZARD                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0530 PM    3 N BATESVILLE            AR   .75 INCH HAIL
07/13/03   INDEPENDENCE                   REPORTED BY LAW
                                          ENFORCEMENT.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:22 PM CDTSevere Thunderstorm WarningLZKArkansas43 min
Jul 13, 10:05 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson45 min
Jul 13, 10:55 PM CDTSevere Thunderstorm WarningLZKJefferson35 min
Jul 13, 11:15 PM CDTSevere Thunderstorm WarningLZKLincoln60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.